Alert archive / New Mexico / Wind Advisories in 2006
Wind Advisory 4, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 8, 2006, 5:30 AM MST. It took effect at Mar 8, 2006, 10:00 AM MST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2006, 5:30 AM MST (12:30 UTC)
- In effect from
- Mar 8, 2006, 10:00 AM MST
- Expired
- Mar 9, 2006, 12:00 AM MST
- In force
- 14 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 081230 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 530 AM MST WED MAR 8 2006 ...WIND ADVISORY TODAY FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS... .AN UPPER LEVEL STORM SYSTEM WILL MOVE INTO NEW MEXICO TODAY. A COMBINATION OF HIGH WINDS ALOFT ASSOCIATED WITH THE STORM SYSTEM AND A TIGHT SURFACE PRESSURE GRADIENT WILL GENERATE STRONG WINDS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS TODAY. WINDS WILL GRADUALLY DIMINISH TONIGHT. NMZ022>025-030>032-TXZ055-056-090030- /O.UPG.KEPZ.HW.A.0001.060308T1700Z-060309T0300Z/ /O.NEW.KEPZ.WI.Y.0004.060308T1700Z-060309T0300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 530 AM MST WED MAR 8 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A COMBINATION OF A VERY TIGHT SURFACE GRADIENT AND WINDS ALOFT WILL GENERATE STRONG WINDS ACROSS THE AREA. SOUTHWEST TO WEST WINDS HAVE THE POTENTIAL TO INCREASE TO SUSTAINED 30 TO 40 MPH WITH GUSTS NEAR 50 MPH BY MID DAY AND LAST THROUGH THE AFTERNOON AND EARLY EVENING. BLOWING DUST WITH REDUCED VISIBILITIES IS POSSIBLE IN THE LOWLAND DESERTS. WINDS ARE EXPECTED TO GRADUALLY DIMINISH TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GNL
1 follow-up statement
000 WWUS74 KEPZ 082238 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 320 PM MST WED MAR 8 2006 ...WIND ADVISORY TODAY FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS... .A STRONG UPPER LEVEL STORM SYSTEM CURRENTLY LOCATED OVER THE FOUR CORNERS AREA WILL CONTINUE TO MOVE ACROSS NEW MEXICO TONIGHT. A COMBINATION OF HIGH WINDS ALOFT ASSOCIATED WITH THE STORM SYSTEM AND A TIGHT SURFACE PRESSURE GRADIENT WILL CONTINUE TO GENERATE STRONG WINDS ACROSS SOUTHERN NEW MEXICO UNTIL AROUND MIDNIGHT. NMZ022>025-030>032-TXZ055-056-090630- /O.EXT.KEPZ.WI.Y.0004.000000T0000Z-060309T0700Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 320 PM MST WED MAR 8 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT. A COMBINATION OF A VERY TIGHT SURFACE PRESSURE GRADIENT AND HIGH WINDS ALOFT WILL CONTINUE TO PRODUCE STRONG WINDS ACROSS THE AREA. SOUTHWEST TO WEST WINDS WILL CONTINUE TO BE SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 55 MPH INTO THE EVENING HOURS. LOCALLY HIGHER GUSTS ARE POSSIBLE ALONG THE IMMEDIATE EAST SLOPES OF THE FRANKLIN MOUNTAINS. BLOWING DUST WITH REDUCED VISIBILITIES IS STILL LIKELY INTO THE EARLY EVENING HOURS IN THE LOWLAND DESERTS. WINDS ARE EXPECTED TO GRADUALLY DIMINISH AROUND MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 8, 3:46 AM MST, 1 hour 44 minutes earlier.
Area forecast discussion, Mar 8, 3:46 AM MST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 346 AM MST WED MAR 8 2006 .SYNOPSIS... STRONG WINDS AND BLOWING DUST ARE EXPECTED TODAY AS A STORM SYSTEM MOVES INTO THE STATE. A SLIGHT CHANCE OF RAIN AND MOUNTAIN SNOW IS POSSIBLE FOR THE MOUNTAINS AND LAKES REGION THROUGH TONIGHT. A STRONG WEST TO SOUTHWEST FLOW WILL PERSIST OVER THE REGION THROUGH THE WEEKEND WITH BREEZY TO WINDY CONDITIONS EXPECTED EACH DAY. COOLER TEMPERATURES NEAR OR SLIGHTLY BELOW NORMALS WILL OCCUR. && .DISCUSSION... AN UPPER LEVEL TROUGH APPROACHING THE STATE WILL SET UP STRONG WIND CONDITIONS ACROSS THE FORECAST AREA TODAY. WINDS SHOULD PEAK THIS AFTERNOON WHEN THE SURFACE PRESSURE GRADIENT TIGHTENS AND WHEN MAXIMUM MIXING BETWEEN THE SURFACE LAYER AND THE WINDS ALOFT WILL OCCUR. WIND SPEEDS BETWEEN 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE. THE STRONGEST WINDS ALOFT ARE EXPECTED TO MORE TO THE SOUTH OF THE BORDER WHEN MAXIMUM MIXING OCCURS. THAT SHOULD SPARE MOST OF THE FORECAST AREA OF WARNING CRITERIA WINDS. WILL ISSUE A WIND ADVISORY FOR TODAYS WINDS. IN ADDITION TO THE WINDS...REDUCED VISIBILITIES CAN BE EXPECTED IN DUST PRONE AREAS OF THE LOWLAND DESERTS FROM BLOWING DUST AND SAND THIS AFTERNOON. NORTHERN ZONES STILL HAVE A SLIGHT CHANCE OF RAIN AND MOUNTAIN SNOW FROM THIS SYSTEM BUT THINK AMOUNTS WILL BE SMALL. WINDS WILL DIMINISH LATER THIS EVENING. A PERSISTENT WINDY PATTERN WILL BE SETTING UP OVER THE REGION AS A STRONG WEST TO SOUTHWEST FLOW OCCURS ACROSS THE FORECAST AREA THROUGH THE WEEKEND. THE DRIVING FORCE BEHIND THE FLOW WILL BE A LARGE LONG WAVE TROUGH THAT WILL SLOWLY MOVE ACROSS THE COUNTRY FOR THE NEXT SEVERAL DAYS. PRECIP CHANCES DO NOT LOOK PROMISING BUT WILL KEEP THE SOUTHWEST MOUNTAINS OF NEW MEXICO IN A SLIGHT CHANCE CATEGORY FOR THE WEEKEND. .AVIATION...VALID 08/12Z-09/12Z STRONG WINDS EXPECTED BY THIS AFTERNOON ACROSS THE REGION WITH POTENTIAL WIND GUSTS UP TO 50 MPH. REDUCED VISIBILITIES DUE TO BLOWING DUST POSSIBLE AT DMN AND ELP AIR PORTS UNTIL 02Z... OTHERWISE CONDITIONS WILL REMAIN MAINLY VFR. STRONG SOUTHWEST FLOW PATTERN WILL GENERATE TURBULENCE...WHICH COULD BE MORE INTENSE IN THE VICINITY OF LOCAL MOUNTAINS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 68 45 67 45 69 / 0 0 0 0 0 SIERRA BLANCA TX 67 40 66 41 68 / 0 0 0 0 0 LAS CRUCES 66 40 65 41 66 / 0 0 0 0 0 ALAMOGORDO 66 38 63 40 65 / 0 10 0 0 0 CLOUDCROFT 44 21 42 23 44 / 20 20 0 0 0 TRUTH OR CONSEQUENCES 65 36 63 39 65 / 10 10 0 0 0 SILVER CITY 54 28 54 31 56 / 10 20 0 0 0 DEMING 66 36 64 39 66 / 0 0 0 0 0 LORDSBURG 63 35 63 39 66 / 10 10 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... TXZ 055-056 WIND ADVISORY TODAY NMZ 022>025-030>032 WIND ADVISORY TODAY 04
Hazardous weather outlook, Mar 7, 6:38 AM MST, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 638 AM MST TUE MAR 7 2006 NMZ022>025-030>032-TXZ055-056-081345- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 638 AM MST TUE MAR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY CONDITIONS WITH GUSTS TO 35 MPH ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS AND BLOWING DUST WILL BE LIKELY ON WEDNESDAY. HIGH WIND WATCH HAS BEEN ISSUED FOR POTENTIAL SUSTAINED WIND SPEEDS OF 40 MPH AND POSSIBLE GUSTS TO 50 MPH. AFTERWARDS...BREEZY TO WINDY CONDITIONS WILL OCCUR THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GNL
Nearby
Wind Advisories in New Mexico, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.